MAUDE Adverse Event Report: PERMOBIL INC. PERMOBIL F5; POWERED WHEELCHAIR

PERMOBIL INC. PERMOBIL F5; POWERED WHEELCHAIR
Model Number F5
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 01/12/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reports provided by the end-users family member claim as the end-user was upstairs on the second story of their home, they maneuvered their device too close to the stairwell entrance which allowed one of the wheels to drop off the edge of the upper step.This resulted in the device becoming unstable and falling approximately 15 steps to the bottom landing.Reports indicate the end-user was admitted to the hospital having received multiple broken bones, but the specifics and extent of injuries were not provided.The service provider reports the device remains fully operational in both seat functions and drive maneuverability, having sustained relatively minor damages as a result of the fall.Provider reports interviews with the end-user and family indicate this event was a judgement error by the end-user and no allegations or claims were made of a device malfunction or error having contributed to this event.The dhr was reviewed and device met specification prior to distribution.
 
Event or Problem Description
Received report claiming end-user having inadvertently maneuvered their device over the top edge of a stairwell falling approximately 15 steps to the bottom.End-user reported to have suffered significant injuries requiring medical attention.

Brand Name
PERMOBIL F5
Common Device Name
POWERED WHEELCHAIR
Manufacturer (Section D)
PERMOBIL INC.
300 duke drive
lebanon, tn
MDR Report Key9708586
Report Number1221084-2020-00007
Device Sequence Number14321409
Product Code ITI
UDI-Device Identifier17330818229844
UDI-Public17330818229844
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K143180
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberF5
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2020
Initial Report FDA Received Date02/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Weight102